MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number BL3170
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility in france reported that milky fluid was released from the handpiece during surgery causing anterior chamber disorders and poor fluid dynamics (lack of aspiration).The handpiece was replaced with a new one to complete the procedure.The surgery was prolonged, however additional anesthesia was not required.No issues were noted on day 1 post-op.The patient is currently hospitalized for acute post-operative endophthalmitis.
 
Additional Manufacturer Narrative
The device has not been received for evaluation.The investigation is ongoing.
 
Additional Manufacturer Narrative
The device was received and evaluated.There were no external visual defects noted.A functional test was performed using a stellaris system.The handpiece data displayed tune count 19, on-time 1455892 and average power 0.The handpiece tuned, primed, and functioned as intended.The device history record was received and there were no nonconformities or anomalies related to this complaint.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.The root cause of the reported event could not be determined.
 
Event or Problem Description
Additional information was received after the initial report.The patient had a functional loss of the eye: monocular.The post-operative endophthalmitis was treated with corticosteroids.
 
Additional Manufacturer Narrative
Udi related data quality updates only.The udi is being corrected due to a typographical error in the udi-di.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key18067618
Report Number0001920664-2023-70119
Device Sequence Number7759437
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852(11)220819
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date01/04/2024
10/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown